Patient :My teenage son broke out in what we thought was hives over a few day period. He saw a dermatologist who without scraping his skin and looking at it with a microscope prescribed cream to treat scabies. She said the treatment was just in case. After the first treatment the rash is the same. It is on his arms, neck, trunk and legs. My question is could this be something else. He received the meningitis vaccine and DT vaccine twelve days before breaking out. This all came to the surface very rapidly- wouldn't scabies mites spread more slowly?
Thank you for your query at AskTheDoctor.com
I understand your concern.
It could even be dermatitis, very difficult to predict without a proper physical examination.
In any case, I would advise you to start applying calamine lotion on the affected area and also give him levocetirizine 5 mg once at bed time in case the rash seems to be spreading.
Yes, scabies mite normally takes a longer time to spread, and this sounds more like dermatitis.
Feel free to discuss further.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.